MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368380
Medical Device Problem Codes Leak/Splash (1354); Incorrect, Inadequate or Imprecise Result or Readings (1535); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd vacutainer® trace element serum plus blood collection tubes were stored at the wrong temperature and they melted.No serious injury or medical intervention was reported.Verbatim: "customer distribute tubes for units of external collect.The path with car takes at maximum 60 minutes.For his surprise, when he came to the final destination, the tubes were "melt".It was transported in cardboard box.Others, had make the test with transparent plastic bag and the problem repeated (photos attached)".
 
Additional Manufacturer Narrative
Investigation summary: bd received samples and photos from the customer facility for investigation.The photos were evaluated and the customer¿s indicated failure mode for collapsed tubes with the incident lot was observed.Additionally, evaluation of the customer samples was performed and collapsed tubes was observed.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Investigation conclusion: based on evaluation of the customer samples and photos, the indicated failure mode of collapsed tubes with the incident lot was observed.This complaint investigation was conducted under the premise of a previously investigated issue specific for collapsed tubes, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Root cause description: based on the investigation, a root cause could not be determined.This complaint investigation was conducted under the premise of a previously investigated issue specific for collapsed tubes, where it was determined that the results and conclusions established in the previous investigations pointed to the same indicated failure mode and root causes observed in the current complaint investigation.Additionally, the conclusion drawn from the current complaint investigation did not yield new information regarding the indicated failure mode.Complaint data for this failure mode is monitored and trended on a routine basis.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd vacutainer® trace element serum plus blood collection tubes were stored at the wrong temperature and they melted.No serious injury or medical intervention was reported.Verbatim: "customer distribute tubes for units of external collect.The path with car takes at maximum 60 minutes.For his surprise, when he came to the final destination, the tubes were "melt." it was transported in cardboard box.Others, had make the test with transparent plastic bag and the problem repeated.".

Brand Name
BD VACUTAINER® TRACE ELEMENT SERUM PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8387742
Report Number1917413-2019-00352
Device Sequence Number3026272
Product Code JKA
UDI-Device Identifier50382903683807
UDI-Public50382903683807
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2019
Device Catalogue Number368380
Device Lot Number8156824
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;